fbpx

Medical Question of the Day- 27




A 78-year-old woman presents to the office with her daughter. Last week, she fell twice while she was walking with her daughter. She was not shaking or lost her consciousness and she got up in a minute. Her medical history is significant for hypertension and osteoarthritis. She takes Lisinopril daily and ibuprofen as needed. She also takes diphenhydramine to help her sleeping during the night. Her vital signs are within normal limits on sitting and standing. All her laboratory tests are within normal ranges. Her mini-mental status test is normal.

What is the best explanation for this patient’s fallings?

A – Alzheimer’s disease

B – Old age

C – Osteoarthritis

D – Postural hypotension

E – Side effect of one of her medications

Answer




One of the concerning side effects of diphenhydramine is dizziness and disturbed coordination which leads to multiple falls. Other choices are excluded by history, examination and normal laboratory tests. Old age does not result in falls unless there is accompanied illness.

The correct answer is E

We got 6 Correct answers. Drawing is done and the winner is Mohammad alsbbah

Congratulations and better luck for all of you on next question

Check the Recent Answered Question 







28 thoughts on “Medical Question of the Day- 27”

  1. Hi Dr. Taiwo, unfortunately I don’t post these questions regularly daily as I used to. I promise I will do so in the near future.
    Thanks for your comment and I will send you a copy of my book: “Repeated USMLE Questions Step 1- Vol 2”.

  2. Thank you Dr Ray Makar for this great platform of learning.
    I have been unable to get the quiz questions early enough, my humble request is on how I can get access and be answer the questions so I can be rewarded too.

  3. Thank you Dr Vidhi Gandhi

  4. E. Side effect of one of her medications

  5. Thank you Dr Dimindra

  6. Answer is E

  7. Dr Muhammad, you have to choose just one answer otherwise you are not considered for the prize. Thank you for your answer.

  8. Thank you Dr Juhi

  9. Thank you Dr Tet Win

  10. Thank you Dr Abbas Elghattas

  11. Thank you Dr Naseem

  12. Thank you Dr.Zia ur Rehman

  13. Thank you Dr Neha Shende

  14. Thank you Dr Tehreem Tahir

  15. Thank you Dr Mohd Sani

  16. Thank you Dr Noorie

  17. Thank you Dr Mohammad Alsbbah

  18. D. (Postural hypotension)

  19. The answer is E

  20. Postural hypertension

  21. D, postural hypotension is the answer.

  22. C

  23. Answer is D) Postural hypotension

  24. Alzheimers disease

  25. E. Side effects of one of her medication

  26. Alzheimer’s disease

  27. E

Leave a Comment